Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 210, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 3, 2001, 2:59 AM CDT for Hodgeman County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 2:59 AM CDT (07:59 UTC)
- Expired
- Jun 3, 2001, 3:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 030802 SVRDDC KSC083-030845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 259 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HODGEMAN COUNTY IN SOUTHWEST KANSAS * UNTIL 345 AM CDT * AT 259 AM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF JETMORE...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED JETMORE AT 315 AM CDT HANSTON AT 335 AM CDT GRAY AT 345 AM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL THE SIZE OF PENNIES VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING S LAT...LON 3818 10015 3799 10017 3795 9956 3819 9958 COLEMAN/01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:31 PM CDT, 11 hours 28 minutes earlier.
Area forecast discussion, Jun 2, 3:31 PM CDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED SPELLING 3RD PARAGRAPH NATIONAL WEATHER SERVICE DODGE CITY KS 331 PM CDT SAT JUN 2 2001 FORECAST CHALLENGES ARE AGAIN CHANCES FOR CONVECTION AND TEMPS. 12Z UPPER AIR MAP ANALYSIS SHOWED 2 CYCLONIC JETS AT 250MB WITH ONE OVER THE MID MISSISSIPPI VALLEY AND THE OTHER OVER THE PACIFIC NORTHWEST. UPSTREAM UPPER TROUGH IS QUITE COLD WITH -28C AT 500 MB. ALTHOUGH DELTA TS ARE IMPRESSIVE, MID LEVEL TEMPS OVER THE HIGH PLAINS ARE WARMING WITH A 14C 700MB TEMP AT KRIW. COLD FRONT HAS REACHED THE RED RIVER VALLEY VICINITY HOWEVER LOW LEVEL MOISTURE ALREADY RETURNING WITH MID 50F DEWPOINTS INTO EASTERN COLORADO. 3HR PRESSURE FALLS IN CENTRAL COLORADO HAVE CONSISTENTLY BEEN AROUND 3MB SINCE 14Z. NGM AGAIN IS SHOWING ITS TOO FAR NORTH BIAS WITH SURFACE CYCLOGENESIS AND WILL CONTINUE TO LEAN TOWARD THE ETA/AVN SOLUTIONS. THUNDERSTORM DEVELOPMENT OVER EASTERN WYOMING AND NORTHEASTERN COLORADO STILL SEEMS ON SCHEDULE TONIGHT WITH THE UPPER WAVE APPROACHING. ALSO STILL BELIEVE THE TRACK OF THE SUBSEQUENT MESOSCALE CONVECTIVE SYSTEM ALONG THE MID LEVEL BAROCLINIC ZONE WOULD BE ONLY AS FAR SOUTH AS THE NORTHEASTERN ZONES BASED ON WEAK UPPER RIDGE PUSHING THROUGH AND 700MB TEMPS IN THE 12-14C RANGE OVER THE WESTERN AND CENTRAL ZONES. AM STILL A BIT CONCERNED ABOUT THE STRONG WARM AIR ADVECTION WITH THE LOW LEVEL JET IN THE 50KT RANGE AND PERHAPS SOME RESULTANT SCATTERED CONVECTION. WILL KEEP SMALL POPS FOR THE REMAINDER OF THE ZONES WITH THIS IN MIND. WITH SURFACE LOW DEVELOPING OVER EASTERN COLORADO AND WESTERN KANSAS SUNDAY, MOIST UPSLOPE FLOW MAY BRING SIGNIFICANT LOW STRATUS TO DEVELOP BY EARLY MORNING AND WARM AIR ALOFT KEEP IT IN PLACE THROUGH MUCH OF THE DAY. INVERSION WIND MAX MAY THUS REMAIN IN PLACE THROUGH THE MORNING HOURS AND KEEP THE THREAT FOR WARM AIR ADVECTION STORMS GOING. 850MB TEMPS SUPPORT HIGHS IN THE MID 80S TO MID 90S BUT WILL BACK THESE OFF WITH THE STUBBORN STRATUS. THUS THINK THE THREAT FOR SURFACE BASED CONVECTION WILL BE HELD OFF UNTIL LATE IN THE DAY WHEN ENOUGH HEATING WILL TAKE PLACE TO BREAK THE CAP AND SHORT WAVE ROTATES AROUND THE UPPER LOW THROUGH COLORADO. HIGHER POPS THEN SEEM JUSTIFIED FOR SUNDAY NIGHT OVER SUNDAY. WITH WARM FRONT IN THE VICINITY AND A CLOCKWISE TURNING HODOGRAPH WILL MENTION SEVERE. BEST CHANCES SHOULD AGAIN BE IN THE EASTERN ZONES WHERE HIGHEST MOISTURE AND WEAKEST CAP WILL BE. MONDAY APPEARS TO BE QUIET, RELATIVELY, WITH NORTHERLY FLOW BEHIND THE COLD FRONT AND SOMEWHAT DRYER AIR SINKING IN AND SEASONABLE TEMPS. EXTENDED DISCUSSION... FOR TUESDAY AND WEDNESDAY A COLD FRONT IS PUSHED DOWN INTO TEXAS WITH RETURN MOISTURE COMING UP INTO EASTERN COLORADO. SOME CONVECTION IN MOUNTAINS WILL TRY TO MAKE INTO WEST KANSAS BEFORE DISSIPATING. THEN UPPER LEVEL RIDGE BEGINS BUILDING INTO COLORADO THROUGH THE END OF THE WEEK. WARM MID LEVEL TEMPS MAY HELP CAP AREA ESPECIALLY WEST HOWEVER MAY HAVE SEVERAL CONVECTIVE CLUSTERS ROLL OFF RIDGE AND INTO AREA SO WILL PUT IN A CHANCE FOR MAINLY OVERNIGHT THUNDER THURSDAY AND FRIDAY. BY SATURDAY IT LOOKS LIKE HOT AIR IS ARRIVING WITH UPPER RIDGE MOVED OVER WESTERN KANSAS. HIGH 850 TEMPS FORECAST TO YIELD TEMPS INTO 90S AND MAYBE BREECHING CENTURY MARK. WILL KEEP SATURDAY DRY WITH STRONGER MID LEVEL CAPPING IN PLACE. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 058/083 060/078 051 326 GCK 058/085 055/079 050 225 EHA 056/092 054/081 050 223 LBL 058/088 055/080 051 225 HYS 055/078 058/075 047 526 P28 060/082 064/078 052 326 .DDC...NONE. POAGE/KRUSE
In the hours before
Special weather statement, Jun 2, 11:12 PM CDT, 3 hours 47 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-030430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1112 PM CDT SAT JUN 2 2001 ...THE NEED FOR SPOTTERS IS OVER FOR TONIGHT... IN SPITE OF VERY UNSTABLE LOWER LEVELS OF THE ATMOSPHERE, A SURGE OF VERY WARM MID LEVEL AIR IS INHIBITING STORMS FROM BECOMING SEVERE. THE THREAT FOR SEVERE THUNDERSTORMS APPEARS TO BE OVER FOR TONIGHT. SUNDAY AFTERNOON CONTINUES TO LOOK LIKE A POTENT SITUATION FOR SEVERE STORMS. SEVERE THUNDERSTORM WATCH NUMBER 354 HAS BEEN CANCELLED FOR THE FOLLOWING SOUTHWEST KANSAS COUNTIES... MORTON...HAMILTON...STEVENS...STANTON...KEARNY...GRANT... FOR ADDITIONAL INFORMATION YOU CAN CHECK OUT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/DDC/ JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:53 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 67 min |
| Jun 3, 4:51 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.